MAUDE Adverse Event Report: US SURGICAL PUERTO RICO PREMIUM SURGICLIP; CLIP, IMPLANTABLE

US SURGICAL PUERTO RICO PREMIUM SURGICLIP; CLIP, IMPLANTABLE
Model Number 134044
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open hepatectomy, while on hepatic vessel, there were issues experienced with loading/firing of the clips.No clips able to be load properly into the jaws at any point during use.The device was replaced to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was returned for evaluation.Inspection showed one of the jaw legs was misaligned.The instrument was received fully applied.Functionally, when test fired the clip was ejected from the jaws unformed.The jaw and handle moved smoothly through the firing cycle, returned to the open position, and interlock engaged appropriately.It was reported that the clips would not load properly.A device-related causal link was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if a side-load is applied to one of the jaw legs or if the device is applied over an obstruction during clinical application.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that products meet all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
PREMIUM SURGICLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9771183
Report Number2647580-2020-00779
Device Sequence Number14285945
Product Code FZP
UDI-Device Identifier10884521057531
UDI-Public10884521057531
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K853650
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number134044
Device Catalogue Number134044
Device Lot NumberP9D1392Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1